Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 82, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 27, 2010, 4:34 PM CDT for Monroe County, Illinois. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2010, 4:34 PM CDT (21:34 UTC)
- Expired
- Jul 27, 2010, 6:44 PM CDT
- In force
- 2 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Monroe County, IL
The radar
The St Louis radar (KLSX), 54 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:00 PM CDT | FLOOD | 5 S Columbia, IL | FLOODING ON BLUFF ROAD AT HIGHWAY HH TO THE SOUTHWEST OF NEW HANDOVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
282
WGUS53 KLSX 272134
FFWLSX
ILC133-280030-
/O.NEW.KLSX.FF.W.0082.100727T2134Z-100728T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
434 PM CDT TUE JUL 27 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 730 PM CDT
* AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATED THAT UP TO 2 AND A HALF INCHES OF
RAIN HAS FALLEN IN THE LAST HOUR BETWEEN NEW HANDOVER AND FOUNTAIN.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FOUNTAIN AND NEW HANDOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3828 8999 3819 9034 3831 9037 3840 9034
3842 9031 3845 9029 3848 9027 3847 9021
$$
GLASS2 follow-up statements
097
WGUS73 KLSX 272235
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT TUE JUL 27 2010
ILC133-280030-
/O.CON.KLSX.FF.W.0082.000000T0000Z-100728T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IL-
535 PM CDT TUE JUL 27 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MONROE COUNTY
UNTIL 730 PM CDT...
AT 527 PM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT FLOODING WAS
OCCURRING ON BLUFF ROAD AT HIGHWAY HH TO THE SOUTHWEST OF NEW
HANDOVER. THE RAINFALL WHICH PROMPTED THIS FLOODING HAS
ENDED...HOWEVER MINOR FLOODING MAY PERSIST IN THE AREA FROM NEW
HANDOVER TO FOUNTAIN FOR ANTHER HOUR OR TWO UNTIL ALL THE WATER
RECEDES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3828 8999 3819 9034 3831 9037 3840 9034
3842 9031 3845 9029 3848 9027 3847 9021
$$
GLASS802
WGUS73 KLSX 272344
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT TUE JUL 27 2010
ILC133-272359-
/O.CAN.KLSX.FF.W.0082.000000T0000Z-100728T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IL-
644 PM CDT TUE JUL 27 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN MONROE
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3828 8999 3819 9034 3831 9037 3840 9034
3842 9031 3845 9029 3848 9027 3847 9021
$$
BRITTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:41 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 27, 3:41 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT TUE JUL 27 2010
.DISCUSSION...
/329 PM CDT TUE JUL 27 2010/
THE WARM AND VERY MOIST AIR MASS HAS BECOME QUITE UNSTABLE AGAIN
TODAY WITH SBCAPES BY EARLY AFTERNOON AOA 3000 J/KG. WITH NO
CAP...THIS HAS ONCE AGAIN FUELED SCT THUNDERSTORMS ACROSS THE
REGION. AS ANTICIPATED YDA...THE AXIS OF DEEPEST MOISTURE AND
GREATEST COVERAGE IS FURTHER EAST TODAY LOCATED ACROSS THE EASTERN
OZARKS...EAST CENTRAL MO AND SW IL. WITH PW'S AROUND 2 INCHES AND
DEEP WARM CLOUD DEPTHS...THE STORMS HAVE BEEN VERY EFFICIENT RAFL
PRODUCERS DESPITE PRIMARILY SINGLE CELL ORGANIZATION. WHERE THERE
HAS BEEN SOME EXCEEDINGLY SLOW MOVEMENT AND CELL MERGERS...WE HAVE
SEEN SOME ISOLD HEAVY TOTALS OF 3+ INCHES. THIS ACTIVITY AND THE
ATTENDANT THREATS WILL PERSIST THROUGH THE REMAINDER OF THE
AFTERNOON...THEN BEGIN TO WANE BY MID EVENING WITH LOSS OF
HEATING AND INSTABILITY. I EXPECT LITTLE REMAINING PCPN AFTER 900
PM OR SO ALTHO COULDN'T RULE OUT A SPOT SHOWER LATE EVENING AND
OVERNIGHT WITHIN THE REMAINING DEEPER MOISTURE/CLOUD FIELD ACROSS
THE SE HALF OF THE CWA.
WEDNESDAY IS STILL ON TRACK TO BE THE HOTTEST DAY THIS WEEK. I
HAVE ISSUED A HEAT ADVISORY FOR THE ST LOUIS METRO AREA WHERE
AFTERNOON HEAT INDEX VALUES WILL BE AROUND 105. SFC/LOW LEVEL FLOW
BECOMES ALMOST WESTERLY. THIS IS A GOOD FLOW REGIME FOR OUR
HOTTEST TEMPERATURES...AND IT WILL ALSO SHUNT THE DEEPER MOISTURE
WHICH HAS BEEN FUELING THE DIURNAL STORMS OF THE LAST FEW DAYS
FURTHER SOUTH ACROSS THE EASTERN OZARKS INTO SRN IL. THE MAIN
IMPETUS FOR STORMS SHOULD BE THE ENCROACHING COLD FRONT...WHICH
WILL BE NEAR A KBMI-KUIN-KSTJ LINE AT 21Z AND NEAR A KTAZ-KMCI
LINE AT 00Z. A SWATH OF SBCAPES OF 3000-4000 J/KG WILL BE LOCATED
IN ADVANCE OF THE FRONT IN THIS TIME FRAME WITH LITTLE OR NO CIN.
WHILE DEEP LAYER SHEAR IS RATHER WEAK AT 10-20 KTS...AT LEAST SOME
ORGANIZATION INTO SHORT MULTICELL LINES/CLUSTERS IS EXPECTED WITH
THIS DEGREE OF INSTABILITY GIVEN THE LINEAR FRONTAL
FORCING...WHICH THEN COULD PRODUCE SOME DAMAGING WINDS ALONG WITH
HEAVY DOWNPOURS. ACTIVITY WILL SINK SOUTH IN ADVANCE OF THE FRONT
ON WEDNESDAY EVENING WITH A GRADUAL DECREASE IN COVERAGE AND
INTENSITY EXPECTED BY LATE EVENING.
THE PRECIPITATION CHANCES SHUNT TO THE SOUTHERN CWA ON THURSDAY AS
THE COLD FRONT PROGRESSES THROUGH SRN MO AND SRN IL TO NEAR THE
MO/AR BORDER. THE NEXT GOOD CHANCE OF PRECIPITATION THEN APPEARS
TO BE FRIDAY INTO SATURDAY. THE FRONT WILL RETURN NORTH LATE
THURSDAY NIGHT INTO FRIDAY IN RESPONSE TO AN UPSTREAM NW FLOW
SHORT WAVE...AND THEN THE COLD FRONT ASSOCIATED WITH THIS NW FLOW
WAVE WILL MOVE SOUTH INTO THE AREA FRIDAY NIGHT INTO SAT.
GLASS
&&
.AVIATION...
/1241 PM CDT TUE JUL 27 2010/
THE DIURNAL CU FIELD IS ALREADY WELL DEVELOPED...AND CONTAINS
AREAS OF SHOWERS ACROSS EAST CENTRAL MISSOURI AND WEST CENTRAL
ILLINOIS. EXPECTATION IS FOR CONTINUED DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS AS DAYTIME HEATING CONTINUES...IMPACTING PRIMARILY
SUS AND STL TERMINALS...THOUGH THE THREAT AT COU EXISTS LATER
TODAY. SHOWER AND THUNDERSTORM ACTIVITY SHOULD RAPIDLY DIMINISH
AFTER SUNSET...WITH PERHAPS SOME LINGERING SHRA FURTHER
NORTH...DISSIPATING BY MIDNIGHT. OTHERWISE...VFR CONDITIONS
EXPECTED WITH PREVAILING SOUTHERLY WINDS SHIFTING TO THE WEST ON
WEDNESDAY AFTERNOON.
SPECIFICS FOR KSTL...
SHOWERS HAVE ALREADY DEVELOPED OVER THE TERMINAL...WARRANTING
CONTINUED VCTS CONDITIONS FOR THE REST OF THE AFTERNOON AND
EVENING. ACTIVITY SHOULD DIMINISH AFTER SUNSET...WITH LIGHT
SOUTHERLY WINDS...CLEARING SKIES...AND VFR CONDITIONS THROUGH THE
REST OF THE FORECAST PERIOD. DIURNAL CU EXPECTED TO DEVELOP
WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT...THOUGH THE FRONT IS
NOT EXPECTED TO IMPACT STL UNTIL WEDNESDAY NIGHT OR THURSDAY
MORNING.
JP
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM NOON TO 8 PM CDT WEDNESDAY FOR ST. CHARLES MO-
ST. LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY FROM NOON TO 8 PM CDT WEDNESDAY FOR MADISON IL-ST.
CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 27, 4:04 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CDT TUE JUL 27 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 404 PM CDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THIS EVENING. SOME STORMS COULD PRODUCE WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY RAIN. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT AS A COLD FRONT MOVES SLOWLY ACROSS THE REGION. SOME OF STORMS COULD BE SEVERE ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS....WHILE ANY STORM IN THE AREA COULD PRODUCE LOCALLY HEAVY RAINFALL. HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED ACROSS THE ENTIRE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS ON WEDNESDAY. A HEAT ADVISORY IS IN EFFECT FOR THE ST LOUIS METRO AREA WHERE HEAT INDEX VALUES WILL BE AROUND 105 DEGREES. SEE THE ADVISORY PRODUCT FOR DETAILED INFORMATION. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE AREA FROM THURSDAY THROUGH SATURDAY AS SERIES OF FRONTS WAVER ACROSS THE MIDDLE MISSISSIPPI VALLEY. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY REPORTS OF HEAVY RAIN AND STRONG WINDS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
In the hours before
Special weather statement, Jul 27, 2:58 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 258 PM CDT TUE JUL 27 2010 MOZ063-065-272045- JEFFERSON MO-ST. LOUIS MO- 258 PM CDT TUE JUL 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN ST. LOUIS AND NORTHEASTERN JEFFERSON COUNTIES UNTIL 345 PM CDT... AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARNOLD...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CVKING
Special weather statement, Jul 27, 3:24 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 324 PM CDT TUE JUL 27 2010 MOZ063-272115- ST. LOUIS MO- 324 PM CDT TUE JUL 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. LOUIS COUNTY UNTIL 415 PM CDT... AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FRONTENAC...MOVING EAST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KIRKWOOD... LADUE... WARSON WOODS... BRENTWOOD... GLENDALE... WEBSTER GROVES... RICHMOND HEIGHTS... MAPLEWOOD... OAKLAND... CLAYTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A FLASH FLOOD WARNING HAS ALSO BEEN ISSUED FOR THIS AREA AS TORRENTIAL RAIN WILL FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CVKING
Local storm report, Jul 27, 3:57 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HEAVY RAIN 2 WSW ARNOLD 38.42N 90.40W
07/27/2010 M3.50 INCH JEFFERSON MO AMATEUR RADIO
HEAVY RAIN OF 3.5 INCHES MEASURED WEST OF ARNOLD IN
LAST HOUR AND FIFTEEN MINUTES.
&&
CVKINGLocal storm report, Jul 27, 4:13 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
413 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD ARNOLD 38.43N 90.37W
07/27/2010 JEFFERSON MO EMERGENCY MNGR
STREET FLOODING IN ARNOLD MISSOURI CAUSING VEHICLE TO
GO OFF ROAD AT VOGEL AND OLD LEMAY FERRY ROAD.
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:33 PM CDT | Flash Flood Warning | LSX | Macoupin, Montgomery | 2 hr |
| Jul 27, 1:52 PM CDT | Flash Flood Warning | LSX | Greene | 111 min |
| Jul 27, 3:50 PM CDT | Heat Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 28 hr |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.